Increased frequency and range of sexual behavior in a patient with Parkinson's disease after use of pramipexole: a case report.
Munhoz RP, Fabiani G, Becker N, Teive HA.
Movement Disorders Unit, Neurology Service, Hospital de ClĂ*nicas, Federal University of ParanĂˇ, Curitiba, Brazil.
INTRODUCTION: Several recent reports have linked the use of dopamine agonists (DAs) to a variety of compulsive behaviors in patients with Parkinson's disease (PD). These inappropriate behaviors may include pathological gambling, compulsive shopping, and hypersexuality. AIM: To report the case of a patient with increased range of sexual behavior after use of pramipexole, a DA. METHODS: A 67-year-old man with a 7-year diagnosis of PD treated with levodopa and pramipexole presented with a dramatic change in sexual behavior after an increase in DA dose. RESULTS: The patient, who historically was a very shy and conservative person, started to present increased frequency of sexual intercourse with his wife, during which he began speaking obscenities with an extreme preference for anal intercourse, preferences never requested before. After pramipexole was withdrawn, complete remission was observed with return to his usual sexual behavior. CONCLUSIONS: Hypersexuality and paraphilias are complications not uncommonly found in patients with PD under dopaminergic treatment. Further studies are needed for the understanding of this complex complication, and particularly the most prevalent relationship between pathological hypersexuality and use of DAs.
PMID: 18466265 [PubMed - indexed for MEDLINE]